Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 35, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 4, 2025, 4:05 PM CST for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2025, 4:05 PM CST (22:05 UTC)
- Expired
- Mar 4, 2025, 4:42 PM CST
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 4:30 PM CST | NON-TSTM WND DMG | Jayess, MS | Report of damage to metal structure. |
| Mar 4, 4:33 PM CST | TSTM WND DMG | 4 Ese Progress, MS | A few trees down in the county. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 12:22 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906
WFUS54 KJAN 042205
TORJAN
MSC065-077-091-042300-
/O.NEW.KJAN.TO.W.0035.250304T2205Z-250304T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
405 PM CST Tue Mar 4 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northern Marion County in south central Mississippi...
Southern Lawrence County in south central Mississippi...
Jefferson Davis County in south central Mississippi...
* Until 500 PM CST.
* At 404 PM CST, a severe thunderstorm capable of producing a tornado
was located over Jayess, or 14 miles south of Monticello, moving
east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Tilton and Robinwood around 410 PM CST.
Arm and Oak Vale around 415 PM CST.
Goss and Society Hill around 420 PM CST.
Progress and Bunker Hill around 430 PM CST.
Bassfield and Carson around 435 PM CST.
Melba around 440 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3134 9004 3133 9008 3135 9011 3135 9024
3137 9025 3143 9024 3167 8976 3161 8975
3161 8974 3158 8970 3156 8964 3144 8958
3143 8965 3141 8965 3132 9004
TIME...MOT...LOC 2204Z 255DEG 36KT 3136 9020
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DB2 follow-up statements
262
WWUS54 KJAN 042230
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
430 PM CST Tue Mar 4 2025
MSC077-091-042239-
/O.CAN.KJAN.TO.W.0035.000000T0000Z-250304T2300Z/
Marion MS-Lawrence MS-
430 PM CST Tue Mar 4 2025
...THE TORNADO WARNING FOR NORTHERN MARION AND SOUTHERN LAWRENCE
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CST for south central
and southeastern Mississippi.
&&
LAT...LON 3152 8996 3152 8998 3156 8998 3167 8976
3161 8975 3161 8974 3157 8968 3156 8964
3145 8959 3143 8971 3144 8982 3142 8983
3140 8996
TIME...MOT...LOC 2229Z 249DEG 38KT 3149 8989
$$
MSC065-042300-
/O.CON.KJAN.TO.W.0035.000000T0000Z-250304T2300Z/
Jefferson Davis MS-
430 PM CST Tue Mar 4 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR JEFFERSON
DAVIS COUNTY...
At 429 PM CST, a severe thunderstorm capable of producing a tornado
was located near Progress, or 7 miles south of Prentiss, moving east
at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bassfield, Prentiss, and Carson around 435 PM CST.
Melba around 445 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3152 8996 3152 8998 3156 8998 3167 8976
3161 8975 3161 8974 3157 8968 3156 8964
3145 8959 3143 8971 3144 8982 3142 8983
3140 8996
TIME...MOT...LOC 2229Z 249DEG 38KT 3149 8989
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DB011
WWUS54 KJAN 042242 RRA
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
442 PM CST Tue Mar 4 2025
MSC065-042252-
/O.CAN.KJAN.TO.W.0035.000000T0000Z-250304T2300Z/
Jefferson Davis MS-
442 PM CST Tue Mar 4 2025
...THE TORNADO WARNING FOR JEFFERSON DAVIS COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 700 PM CST for south central
and southeastern Mississippi.
&&
LAT...LON 3152 8996 3152 8998 3156 8998 3167 8976
3161 8975 3161 8974 3157 8968 3156 8964
3145 8959 3143 8971 3144 8982 3142 8983
3140 8996
TIME...MOT...LOC 2236Z 255DEG 36KT 3153 8974
$$
DBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 4, 4:04 PM CST, 1 minute earlier.
Area forecast discussion, Mar 4, 4:04 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Jackson MS
404 PM CST Tue Mar 4 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 251 PM CST Tue Mar 4 2025
Remainder of the afternoon through Friday: The squall line and
associated severe weather threat will be exiting eastern portions
of the area by about nightfall. Any tornado threat seems to be
getting more confined to locations along and south of the Highway
84 corridor in the lower Pinebelt region where surface dewpoint
temperatures have reached the mid 60s. Behind the front, gradient
wind speeds are much tamer with a lull that should continue until
later tonight into early Wednesday morning when a strong cold
advection pattern will develop.
A limited wind threat graphic will be needed for Wednesday, and
considerable stratus will keep temperatures from climbing much
making for a chilly day, especially over northeast portions of the
area where readings will struggle to rise above 50. Wednesday
night will be the coldest of the week with lows dropping well into
the 30s at most locations, including the potential for a light
freeze over north central into northeast MS. Thereafter,
seasonably cool and dry conditions will continue Thu-Thu night
with significantly milder temperatures returning Friday in a
quickly developing warm advection pattern.
The weekend into early next week: The next significant shortwave
trough will approach the area as we begin the weekend and bring
our next rain chances Saturday/Saturday night. Given the increased
dominance from the polar stream, this system will not bring a
severe weather threat, and rainfall will be less than an a inch on
average. Temperatures will cool back down following the system,
but they shouldn't get much lower than climatological normals.
/EC/
&&
.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Tue Mar 4 2025
The forecast remains on track with the biggest change to the
aviation forecast being the removal of wind shear. 850mb winds are
still forecast to be in the 65kt range, however; with surface
winds sustained of 25mph gusting to 45, we should remain just
outside the threshold for low-level wind shear. That being said
wind shear should warrant monitoring from aviators for the
daytime hours. Gusty south- southeast winds this morning will
shift to the south and increase to sustained around 25mph and
gusting upwards of 50 mph. Storms will move through the area from
west to east from around noon to 8 pm. Locally stronger wind gusts
are possible with storms./SAS/OAJ/
.PRELIMINARY POINT TEMPS/POPS...
Jackson 47 55 36 60 / 60 0 0 0
Meridian 49 55 35 60 / 100 0 0 0
Vicksburg 46 57 34 60 / 10 0 0 0
Hattiesburg 50 65 37 65 / 90 0 0 0
Natchez 47 60 36 63 / 10 0 0 0
Greenville 45 54 34 55 / 10 0 0 0
Greenwood 46 52 33 57 / 50 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.
&&
EC/OAJIn the hours before
Local storm report, Mar 4, 3:10 PM CST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
310 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM Tstm Wnd Dmg Fayette 31.71N 91.06W
03/04/2025 Jefferson MS Emergency Mngr
Tree down in town.
&&
CELocal storm report, Mar 4, 3:20 PM CST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
320 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM Tstm Wnd Dmg 3 WNW Brandon 32.28N 90.04W
03/04/2025 Rankin MS Public
70mph wind gust measured with anemometer.
Intersection of hwy 18 and hwy 80.
&&
OAJLocal storm report, Mar 4, 3:30 PM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
330 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM Non-Tstm Wnd Dmg 1 NNE Jackson 32.32N 90.18W
03/04/2025 Hinds MS NWS Employee
Section of fence was blown down at First
Presbyterian Day School on Belhaven Street.
&&
DCLocal storm report, Mar 4, 3:34 PM CST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
334 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM Tstm Wnd Dmg 5 ESE Bude 31.42N 90.78W
03/04/2025 Franklin MS Emergency Mngr
A couple trees down.
&&
CELocal storm report, Mar 4, 3:35 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
335 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM Tstm Wnd Dmg 4 NW Auburn 31.40N 90.66W
03/04/2025 Franklin MS Emergency Mngr
A couple trees down.
&&
CELocal storm report, Mar 4, 3:58 PM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
358 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM Tstm Wnd Dmg Raymond 32.26N 90.42W
03/04/2025 Hinds MS Emergency Mngr
Tree down on Hinds Blvd blocking road.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 12:39 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Issaquena, Sharkey, Washington | 81 min |
| Mar 4, 1:24 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 81 min |
| Mar 4, 1:27 PM CST | Special Weather Statement | JAN | Carroll, Humphreys, Leflore, Sharkey, Sunflower | 78 min |
| Mar 4, 1:29 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 76 min |
| Mar 4, 1:56 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 79 min |
| Mar 4, 2:00 PM CST | Tornado Warning | JAN | Claiborne, Jefferson | 19 min |
| Mar 4, 2:17 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lincoln | 73 min |
| Mar 4, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 75 min |
| Mar 4, 3:05 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 70 min |
| Mar 4, 3:16 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lincoln | 44 min |
| Mar 4, 3:21 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott, Smith | 69 min |
| Mar 4, 4:07 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 68 min |
| Mar 4, 4:13 PM CST | Severe Thunderstorm Warning | JAN | Marion | 77 min |
| Mar 4, 4:40 PM CST | Severe Thunderstorm Warning | JAN | Covington | 63 min |
| Mar 4, 4:53 PM CST | Severe Thunderstorm Warning | JAN | Smith | 38 min |
| Mar 4, 5:15 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 75 min |
| Mar 4, 5:20 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 70 min |
| Mar 4, 5:52 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 68 min |
| Mar 4, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Newton | 77 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.